New York, 2005Lightning Strike in New York, July 1, 2005
July 1, 2005 · NWS BGM · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 1, 1:50 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 1, 1:50 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
250 PM EDT FRI JUL 1 2005
.SHORT TERM(TONIGHT THROUGH SUNDAY)...
SCTRD SHRA/FEW TSRA DEVLPG AHEAD OF MAIN UPR LVL SHRT WAVE WHICH WAS
SWINGING E FROM THE ERN GREAT LAKES. THIS FEATURE WILL LEAD TO
INCREASING WIND SHEAR...ESP NRN/ERN NY AND FORCE THE COOL FRNT E
INTO NY AND NRN PA TONIGHT. THEREFORE...CONVECTION WILL INCREASE IN
INTENSITY AND ORGANIZE AS IT MOVES E THRU THE ERN PART OF BGM/S FCST
AREA INTO THE EARLY EVE. POTENTIAL EXISTS FOR STRONG TO SVR STORMS
WITH DAMAGING WINDS AS PRIMARY THREAT. WIND SHEAR WAS MARGINAL FOR
SVR IN SRN NY AND NRN PA WITH BETTER SHEAR FARTHER N AND E. SVR
WATCH BOX OUT FOR NRN/ERN CWA WHICH LOOKS GOOD GIVEN THAT THERE IS A
POTENTIAL FOR A FEW STORMS TO INTENSIFY TO SVR LEVELS AS THEY ASCEND
THE HIGHER TERRAIN IN THESE AREAS. AFTER THIS BATCH OF CONVECTION
MOVES E...SCT ACVTY WAS REVELOPING IN ADVANCE OF THE ACTUAL SFC FRNT
IN WRN NY/WRN PA. THUS WILL KEEP SCT SHRA/TSRA IN FCST INTO EVENING
W AND S OF WATCH BOX AREA IN BGM CWA. SFC FRNT WILL PASS THRU SRN
AND ERN CWA LATER TONIGHT ON NW WINDS...SO CANNOT RULE OUT STRAY
SHRA OR TSRA WHEN THIS PASSES THRU SO WILL KEEP CHC POPS IN FOR
CATSKILLS/POCONOS UNTIL A BIT AFTER MIDNIGHT.
SKIES WILL CLR LATE TONIGHT AS FRNT AND COOLER TEMPS EDGE S...THINK
VALLEY FOG WILL DVLP LATE TONIGHT AS COOLER AIR WORKS IN ABV STILL
RATHER MOIST LL/S.
HIGH PRESSURE SFC THRU MID-TROP THEN WORKS OVER REGION FOR THE REST
OF SAT THRU SUNDAY. SOME SCT-BKN CU WILL DVLP ACRS NC NY IN ASSCTN
WITH COLDER 850 MB TEMPS ALOFT SAT. HIGHER DWPTS SUN WILL MAKE FOR
MORE CU THAN SAT.
NEW ZONES AND UPDATED GRIDS OUT SOON. - NICOSIA
&&
.LONG TERM (SUN NGT - FRI)...
LONG TERM GNRLY A TRANQUIL PD...WITH THE XCPTN OF A SHRT WV TUE AND
WED. PD STARTS WITH DRY WX WITH SFC HIPRES DRFTG OFF THE EAST CST
AND AN UPPER RDG IN PLACE. WEAK SHRT WV APRCHS ON TUE BRINGS
MOISTURE AND CHANCE OF PCPN. CHANCE OF RWS/TRWS WITH THE LWRD HGTS
AND WEAK SFC TROF AND COLD FNT. SYSTEM SHD BE CLR OF THE AREA BY THU
AND ONCE AGAIN WEAK RDGG AND DRIER AIR WORK INTO THE REGION. WITH
UPPER RDG BUILDING IN THE WEST AND A BROAD TROF IN THE EAST...TEMPS
SHD REMAIN SEASONABLE AND DO NOT XPCT A RETURN OF THE ABV NRML HEAT.
MORFORD
&&
.AVIATION (01/18Z - 02/18Z)...
TROF OVER THE REGION ATTM TRIGGERING SOME CONV AND WIDESPREAD CLDS.
XPCT CONDS TO REMAIN VFR THIS AFTN XCPT INVOF TRWS. CLRG SKIES THIS
EVENING SHD SETUP A CLASSIC VALLEY FOG SITUATION SO HAVE BROUGHT ELM
DOWN TO LIFR SHRTLY AFT MIDN. OTR THAN RISING VLY FOG SAT...XPCT
FINE VFR CONDS. MORFORD
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...SVR WATCH TIL 01Z NYZ009-036-037-045-046-056-057-062
.PA...NONE.
&&
Hazardous weather outlook, Jul 1, 2:34 AM EST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
334 AM EDT THU JUL 1 2005
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-300900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
334 AM EDT THU JUL 1 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY...
A LINE OF THUNDERSTORMS IS EXPECTED DEVELOP THIS
AFTERNOON...CROSSING CENTRAL NEW YORK AND NORTHEASTERN
PENNSYLVANIA. THE MAIN THREAT FROM THESE STORMS IS DAMAGING
WINDS...ALTHOUGH LARGE HAIL MAY ALSO BE POSSIBLE. SCATTERED
THUNDERSTORMS WILL REMAIN POSSIBLE INTO THIS EVENING...HOWEVER...THE
THREAT OF SEVERE WEATHER WILL DIMINISH BEFORE SUNSET.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS POSSIBLE THIS AFTERNOON.
MC
In the hours before
Special weather statement, Jul 1, 10:15 AM EST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1115 AM EDT FRI JUL 1 2005
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-012300-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
1115 AM EDT FRI JUL 1 2005
...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING...
A COLD FRONT WILL APPROACH CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA THIS AFTERNOON. WARM AND HUMID AIR AHEAD OF THIS FRONT
OVER PENNSYLVANIA AND NEW YORK WILL SET THE STAGE FOR STRONG TO
POSSIBLY SEVERE THUNDERSTORMS.
A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP IN ADVANCE OF THIS
COLD FRONT AND TRACK ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST
THIS AFTERNOON AND EARLY EVENING. THE STORMS ARE EXPECTED TO MOVE
INTO THE FINGER LAKES AND CENTRAL SOUTHERN TIER OF NEW YORK BY EARLY
AFTERNOON...AND MOVE ACROSS THE REST OF CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA DURING THE MID TO LATE AFTERNOON...EXITING
THE POCONOS AND WESTERN CATSKILLS BY EARLY EVENING.
THE MAIN THREAT FROM ANY THUNDERSTORM THIS AFTERNOON OR EVENING WILL
BE DAMAGING WINDS. THERE IS ALSO A POSSIBILITY OF LARGE HAIL FROM A
FEW STORMS. THE HIGHEST THREAT FOR SEVERE WEATHER WILL OCCUR MAINLY
SOUTHEAST OF A SYRACUSE TO ELMIRA AND TOWANDA LINE IN CENTRAL NEW
YORK AND NORTHEAST PENNSYLVANIA.
PERSONS PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON OR EARLY EVENING
SHOULD STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. LISTEN
FOR POSSIBLE SEVERE THUNDERSTORM WATCHES. YOU CAN ALSO VISIT OUR
INTERNET WEB SITE AT WEATHER.GOV
NICOSIA
Special weather statement, Jul 1, 1:16 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
216 PM EDT FRI JUL 1 2005
NYZ009-036-037-045-046-056-057-062-020100-
BROOME NY-CHENANGO NY-DELAWARE NY-MADISON NY-NORTHERN ONEIDA NY-
OTSEGO NY-SOUTHERN ONEIDA NY-SULLIVAN NY-
216 PM EDT FRI JUL 1 2005
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM EDT FOR A LARGE
PART OF EASTERN NEW YORK WHICH INCLUDES THE SUSQUEHANNA REGION OF NEW
YORK, THE CATSKILLS, WESTERN MOHAWK VALLEY AND SOUTHERN TUG HILL
PLATEAU...
SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING JUST WEST OF
INTERSTATE 81 IN CENTRAL NEW YORK AS OF MID AFTERNOON. THIS
ACTIVITY IS EXPECTED TO MOVE EAST AND INTENSIFY...POSSIBLY BECOMING
SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. THE GREATEST CHANCE
FOR SEVERE THUNDERSTORMS WILL BE OVER THE TUG HILL PLATEAU AND
WESTERN MOHAWK VALLEY...SOUTH TO THE CATSKILLS. THE THUNDERSTORM
ACTIVITY IS EXPECTED TO LAST INTO THE EARLY EVENING.
IF YOU ARE PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON OR EARLY
EVENING BE PREPARED TO TAKE COVER INDOORS IF THREATENING WEATHER
APPROACHES.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS
FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR
VISIT OUR INTERNET WEB SITE AT WEATHER.GOV.
NICOSIA
Special weather statement, Jul 1, 1:39 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
239 PM EDT FRI JUL 1 2005
NYZ009-037-011930-
ONEIDA NY-
239 PM EDT FRI JUL 1 2005
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS TO 40 MPH AND
HEAVY RAIN. THIS STORM WAS LOCATED 11 MILES WEST OF VERONA
BEACH..AND MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
JEWELL AT 245 PM EDT
SYLVAN BEACH AND VERONA BEACH AT 250 PM EDT
VIENNA AND CAMDEN AT 255 PM EDT
BLOSSVALE AT 300 PM EDT
LEE AND TABERG AT 305 PM EDT
POINT ROCK AT 310 PM EDT
STOKES CORNER AT 315 PM EDT
DELTA LAKE AND AVA AT 320 PM EDT
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM.
RRM
Lightning, Sullivan
- When
- July 1, 3:00 PM EST to 3:30 PM EST
- Where
- Sullivan County, Monticello
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.716, -74.768 (the zone’s center; the record gives no point)
Several homes were struck by lightning.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Damaging Winds in Texas, July 1 to 31, 2005$60 million · 56 kt wind · 53 events
- Drought in Iowa, July 1 to 31, 2005$155 million · 20 events
- Drought in Illinois, July 1 to 31, 2005$180 million · 13 events
- Lightning Strike in Tennessee, July 1, 20051 death · 3 injured · $10,000 · 1 event
- Flooding in South Dakota, July 1 to 10, 2005$23 million · 3 events
- Drought in Missouri, July 1 to 31, 2005$8.5 million · 2 events
- Hail in Nebraska, July 1, 2005$6.8 million · 1.75 in hail · 3 events
- Flood in Florida, July 1 to 31, 2005$1.6 million · 1 event
- Lightning Strike in North Carolina, July 1, 2005$100,000 · 1 event
- Lightning Strike in New Jersey, July 1, 2005$100,000 · 1 event
- Damaging Winds in Texas, July 1, 2005$80,000 · 55 kt wind · 3 events
- Hail and Damaging Wind in New Mexico, July 1, 2005$80,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467141.